MAUDE Adverse Event Report: COVIDIEN 980 VENTIALTOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTIALTOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ESDIUU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator ¿shut down¿.The patient was removed from the ventilator and placed on an alternate ventilator.It was additionally reported that the patient was in poor health and died later due to their "serious condition".The hospital staff reported that the ventilator did not cause or contribute to the patient death.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received to date.It was reported that, while in use on a patient, this 980 ventilator ¿shut down¿.The device was available for evaluation.The medtronic service engineer (se) inspected the device and replaced the direct current (dc) to dc printed circuit board (pcb).The ventilator passed all testing per manufacturer specifications at the time of service.The potential cause of the event was isolated in the field to the dc to dc pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTIALTOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key12804618
Report Number8020893-2021-00182
Device Sequence Number17529915
Product Code CBK
UDI-Device Identifier10884521201545
UDI-Public10884521201545
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ESDIUU
Device Catalogue Number980U3ESDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown